Alert archive / New York / Frost Advisories in 2012
Frost Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 5, 2012, 1:38 PM EDT for Oneida County, New York. It took effect at May 6, 2012, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2012, 1:38 PM EDT (17:38 UTC)
- In effect from
- May 6, 2012, 3:00 AM EDT
- Expired
- May 6, 2012, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WWUS71 KBGM 051738 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 138 PM EDT SAT MAY 5 2012 NYZ009-061300- /O.NEW.KBGM.FR.Y.0004.120506T0400Z-120506T1300Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 138 PM EDT SAT MAY 5 2012 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY. * LOCATIONS...NORTHERN ONEIDA COUNTY. * HAZARDS...PATCHY FROST FORMATION. * TEMPERATURES...LOWER TO MIDDLE 30S. * TIMING...BEST CHANCE OF FROST BETWEEN 2 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ PADAVONA
1 follow-up statement
882 WWUS71 KBGM 060205 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1005 PM EDT SAT MAY 5 2012 NYZ009-061200- /O.EXT.KBGM.FR.Y.0004.120506T0700Z-120506T1200Z/ NORTHERN ONEIDA- INCLUDING THE CITY OF...BOONVILLE 1005 PM EDT SAT MAY 5 2012 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM EDT SUNDAY... * LOCATIONS...NORTHERN ONEIDA COUNTY. * HAZARDS...PATCHY FROST FORMATION. * TEMPERATURES...LOW TO MID 30S. * TIMING...BEST CHANCE OF FROST BETWEEN 3 AM AND 8 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS SHOULD BE COVERED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JAB
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 5, 1:34 PM EDT, 4 minutes earlier.
Area forecast discussion, May 5, 1:34 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT SAT MAY 5 2012
.SYNOPSIS...
HIGH PRESSURE WILL BRING COOL AND DRY WEATHER TO NY AND PA THROUGH
SUNDAY NIGHT. A SLOW MOVING FRONT WILL ARRIVE MONDAY MORNING,
BRINGING SHOWERY WEATHER TO OUR REGION THROUGH MUCH OF THE COMING
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
LATEST MODEL GUIDANCE SUGGESTS COOL/DRY CANADIAN AIR WILL PLUNGE
INTO UPSTATE NY OVERNIGHT, WITH A FAIR DEGREE OF LOW LEVEL
MOISTURE HANGING TOUGH ACROSS OUR PA COUNTIES.
THE LOWER MOISTURE SHOULD SUPPORT TEMPERATURES FOR MOST OF THE
SOUTHERN HALF OF OUR FA, BUT AREAS TO THE NORTH WILL BE PRONE TO
PATCHY FROST. THIS WILL BE ESPECIALLY TRUE OVER NORTHERN ONEIDA
COUNTY, WHERE TEMPS WILL FALL INTO THE LOWER 30S IN SPOTS.
WITH THIS MIND...WE WILL ISSUE A FROST ADVISORY FOR NORTHERN
ONEIDA COUNTY.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL CONTINUE THROUGH THE REMAINDER OF THE WEEKEND.
WITH CLOUD COVER WANING THROUGH THE NIGHT TONIGHT, RADIATIONAL
COOLING WILL ALLOW LOW TEMPERATURES TO BE AROUND 40 DEGREES OVER
NY AND MID TO UPPER 40S IN NEPA. SOME OF THE VALLEYS THAT ARE
NORMALLY COOLER, MAY SEE TEMPS IN THE MID TO UPPER 30S. THIS COULD
ALLOW SOME FROST TO DEVELOP. CURRENTLY NOT FORECASTING ANY
WIDESPREAD AREAS IN THIS TEMPERATURE RANGE, SO NO HEADLINES ARE
BEING RAISED AT THIS TIME. HOWEVER, IF TODAYS MODELS RUNS INDICATE
LOWS EVEN A COUPLE DEGREES LOWER, THEN HEADLINES FOR FROST MAY BE
ISSUED FOR THOSE COUNTIES. BUT AGAIN, CONFIDENCE IS LOW ATTM.
SUNDAY WILL BE JUST A LITTLE WARMER THAN SATURDAY, WITH HIGHS IN
THE LOW 70S IN MANY LOCATIONS. DEW POINTS WILL BE FAIRLY LOW,
ALLOWING FOR RH VALUES IN THE 30 PERCENT RANGE.
THE NEXT POTENTIAL FOR RAIN WILL COME MID DAY MONDAY. THIS WILL BE
CAUSED BY A LOW PRESSURE SYSTEM CURRENTLY DEVELOPING IN THE
CENTRAL PLAINS. THIS LOW WILL MOVE EASTWARD THROUGH SUNDAY NIGHT.
A WARM FRONT ASSOCIATED WITH THIS LOW WILL APPROACH THE CWA MID
DAY MONDAY. MODELS ARE STARTING TO COME INTO AGREEMENT, BUT STILL
HAVE SOME DIFFERENCES. SO THERE IS A LITTLE UNCERTAINTY WITH
THIS, MAINLY IN COVERAGE OF THE PRECIPITATION. THE GFS AND ECMWF
ARE BOTH GIVING BETWEEN THREE QUARTERS OF AN INCH AND AN INCH
OVERNIGHT MONDAY INTO TUESDAY MORNING.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
BIG DIFFERENCES BETWEEN LAST NIGHT'S EURO AND NEW GFS. BOTH
INDICATE A GENERAL TROFINESS IN THE EASTERN CONUS, BUT GFS IS MORE
INTENSE WITH AN UL STORM SYSTEM SPINNING OVER SOUTHERN ONTARIO THE
ENTIRE PERIOD.
SO THE FORECAST PERIOD LOOKS TO BE UNSETTLED, WITH TEMPS
POTENTIALLY COOLER THAN NORMAL BY DAY DUE TO SHOWERS AND CLOUDS.
OPTED TO LEAN TOWARD THE HPC GUIDANCE WHICH TOOK BOTH RUNS INTO
ACCOUNT, BUT HEDGED A LITTLE WARMER ON THE TEMPS.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LL MOISTURE HAS RESULTED IN SOME LOW SC CIGS IN THE IFR RANGE AND
HILLTOP FOG. GOOD DRY AIR ADVECTING SWRD TODAY ALONG WITH HTG WILL
MIX OUT THE CLDS AND FOG AND ALLOW FOR UNLIMITED CIGS AND VSBYS
LTR THIS MRNG. VFR CONDS WILL CONT THRU THE END OF THE TAF PD. LGT
WINDS THIS MRNG WILL BECOME NLY AT ARND 10 KTS TODAY. WINDS BECOME
LGT AGAIN AFT DARK AS WE DECPL.
.OUTLOOK...
SUN-MON...MAINLY VFR.
MON NGT-WED...POSSIBLE MVFR WITH -SHRA ACTIVITY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT SUNDAY FOR
NYZ009.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DJP
AVIATION...DGMHazardous weather outlook, May 5, 3:23 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 323 AM EDT SAT MAY 5 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-060730- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 323 AM EDT SAT MAY 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. WHILE LOW TEMPERATURES FOR SUNDAY MORNING ARE FORECAST TO BE IN THE UPPER 30S TO LOW 40S...IT IS POSSIBLE THAT LOCALIZED AREAS IN UNSHELTERED VALLEYS MAY SEE TEMPERATURES A FEW DEGREES COLDER. THIS WOULD ALLOW THE CHANCE FOR FROST TO DEVELOP IN THOSE LOCALIZED AREAS...WHICH MAY BE DAMAGING TO SENSITIVE PLANTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in New York, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.